You are viewing content from a past/completed QCon

Track: Speaker AMAs (Ask Me Anything)

Location: Boardroom C

Day of week: Tuesday

QCon has 18 technical and 4 sponsored tracks across the three conference days. 

Each of the technical tracks represents a vertical conference focused on a technology or trend in software. Often times, important concentrations develop at the conference outside of those tracks. The AMAs are a way to address these microtracks or just to get your questions answered with popular speakers. The idea with the AMAs is to create a space for general Q&A around these topics and speakers. 

AMA are an informal gathering for Q&A. Bring your questions for in-depth conversations with QCon speakers.

Track Host: Wes Reisz

Software/Technical Advisor C4Media & QCon Chair, previous Architect @HPE

Wes Reisz joined QCon in 2015 and leads QCon Editorial as the conference chair. Wes focuses his energies on providing a platform for practicing engineers to tell their war stories so innovative/early adopter stage engineers can learn, adopt, and, in many cases, challenge each other. Before joining the QCon Team, Wes held a variety of enterprise architecture and software development roles with HP. His focus with HP was around developing/federating identity, integration/development of Java stack applications, architecting portal/CM solutions, and delivering on mobility in places like US Army’s Human Resources Command (HRC), Army Recruiting Command, and Army Cadet Support Program. In 2002, Wes began teaching as an adjunct faculty member at the University of Louisville. He continues to teach 400-level web architecture and mobile development courses to undergraduates. He is currently teaching Mobile Application Development with Android.

CASE STUDY TALK (50 MIN)

10:35am - 11:25am

AMA w/ Grady Booch

Grady Booch, Co-Creator of UML & Chief Scientist for Software Engineering @IBMResearch
CASE STUDY TALK (50 MIN)

11:50am - 12:40pm

AMA w/ Charles Humble & the InfoQ Editors

Charles Humble, Editor-in-chief, InfoQ.com
CASE STUDY TALK (50 MIN)

1:40pm - 2:30pm

Data Consistency Considerations AMA

Sugu Sougoumarane, Co-Founder / CTO @planetscaledata & Co-Creator @vitessio
Chris Anderson, Director of Developer Evangelism @fauna
CASE STUDY TALK (50 MIN)

2:55pm - 3:45pm

Decomposing the Monolith AMA w/ McVeigh & Kaiser

Andrew McVeigh, Former VP Architecture @hulu
Susanne Kaiser, Independent Tech Consultant, previously CTO @JustSocialApps
CASE STUDY TALK (50 MIN)

4:10pm - 5:00pm

Mob Programming Mini-workshop

Mob Programming is the whole team working on the same thing, at the same time, in the same space, and at the same computer. In this session, we will live code using mob programming. You’ll leave with enough knowledge to mob program when you get back to work.

Richard Kasperowski, Author of The Core Protocols: A Guide to Greatness
CASE STUDY TALK (50 MIN)

5:25pm - 6:15pm

Deep Learning AMA w/ Ameisen, Tiwari, & Cherukuri

Emmanuel Ameisen, Head of AI @InsightDataSci
Mitul Tiwari, CTO @PassageAI
Chakri Cherukuri, Senior Researcher in the Quantitative Financial Research Group @Bloomberg

Last Year's Tracks

Monday, 5 November

Tuesday, 6 November

Wednesday, 7 November

The all-new QCon app!

Available on iOS and Android

The new QCon app helps you make the most of your conference experience. Easily browse and follow the conference schedule, star the talks you want to attend, and keep tabs on your personal itinerary. Download the app now for free on iOS and Android.